Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 407, NWS Atlanta, GA

July 6, 2008Butts County, Jasper County, Monroe County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 6, 2008, 3:21 PM EDT for Butts County, Jasper County, Monroe County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2008, 3:21 PM EDT (19:21 UTC)
Expired
Jul 6, 2008, 4:00 PM EDT
In force
39 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Butts County, GA, Jasper County, GA, Monroe County, GA

The radar

The Robins AFB radar (KJGX), 75 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 847 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
847 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 061920
SVRFFC
GAC035-159-207-062000-
/O.NEW.KFFC.SV.W.0407.080706T1921Z-080706T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
321 PM EDT SUN JUL 6 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BUTTS COUNTY IN CENTRAL GEORGIA
  SOUTHERN JASPER COUNTY IN CENTRAL GEORGIA
  NORTH CENTRAL MONROE COUNTY IN CENTRAL GEORGIA

* UNTIL 400 PM EDT

* AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  FLOVILLA...MOVING EAST AT 11 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MONTICELLO.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3340 8360 3318 8355 3310 8394 3325 8398
TIME...MOT...LOC 1921Z 262DEG 10KT 3320 8385

$$
1 follow-up statement
000 
WWUS52 KFFC 061957
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
354 PM EDT SUN JUL 6 2008

GAC035-159-207-062004-
/O.EXP.KFFC.SV.W.0407.000000T0000Z-080706T2000Z/
MONROE GA-BUTTS GA-JASPER GA-
354 PM EDT SUN JUL 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JASPER...SOUTHEASTERN
BUTTS AND NORTH CENTRAL MONROE COUNTIES WILL BE ALLOWED TO EXPIRE 
AT 400 PM EDT...

AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR BLOUNT 
TO MONTICELLO. THESE STORMS HAVE WEAKENED BELOW SEVERE LIMITS... 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE AT 400 PM EDT.  
HOWEVER...THESE STORMS ARE STILL CAPABLE OF PRODUCING SMALL HAIL... 
FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS UP TO 45 MPH. 

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3340 8360 3318 8355 3310 8394 3325 8398
TIME...MOT...LOC 1954Z 262DEG 10KT 3324 8373

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 5:05 AM EDT, 10 hours 16 minutes earlier.

Area forecast discussion, Jul 6, 5:05 AM EDT, 10 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
505 AM EDT SUN JUL 6 2008

.SHORT TERM /TODAY THROUGH TUESDAY/...
LONG WAVE TROUGH OVER THE EASTERN U.S. WEAKENS ENOUGH BY THE END
OF THE SHORT TERM PERIODS FOR AN UPPER RIDGE OVER THE ATLANTIC TO
SHIFT WESTWARD. SOME DISCREPANCIES NOTED AFTER 36 HOURS AS GFS
LIFTS WAVE NORTHWARD OVER THE CAROLINAS...KEEPING THE RIDGE FURTHER
SOUTH AND EAST OF FORECAST AREA. NAM CONTINUES TO FAVOR HOLDING
THE TROUGH OVER THE SOUTHEAST AND IS NOW DEVELOPING AN INVERTED
TROUGH OVER FLORIDA.SOUTH GEORGIA MONDAY NIGHT. ECMWF/SREF MORE IN
LINE WITH GFS SOLUTION IN LATER PERIODS AND WILL CONTINUE TO TREND
THAT WAY AS WELL. IN THE VERY SHORT TERM...NAM APPEARS TO HAVE THE
BEST HANDLE ON THE IMPULSE MOVING ACROSS NORTH GEORGIA WHICH HAS
KEPT ISOLATED TO SCATTERED CONVECTION JUST NORTH/EAST OF OUR AREA
OVERNIGHT. GFS EXHIBITING SOME CONVECTIVE FEEDBACK THIS AFTERNOON
AS WELL AS THE SHORT WAVE ROTATES ACROSS NORTH GEORGIA. IN ANY
CASE...SCATTERED CONVECTION WILL CONTINUE OVER NORTH GEORGIA THIS
MORNING WITH MORE WIDESPREAD CONVECTION DEVELOPING DUE TO AFTERNOON
HEATING. INSTABILITY AGAIN SUPPORTS ISOLATED PULSE SEVERE STORMS
AREAWIDE DURING THE AFTERNOON AND EARLY EVENING HOURS WITH CAPES
NEAR 2000 BY THIS AFTERNOON. MODELS IN AGREEMENT THAT CONVECTION
SHOULD DIE OFF WITH THE LOSS OF HEATING AS THE TROUGH AND IMPULSES
MOVE FURTHER EAST.

DEEP MOISTURE REMAINS OVER SOUTHERN PORTIONS OF FORECAST AREA AS
THE TROUGH OVER THE CAROLINAS KEEPS THE UPPER RIDGE JUST OFFSHORE
THROUGH TUESDAY. PRECIPITABLE WATERS NEAR 1.5 INCHES ACROSS THE
FORECAST AREA WILL AID IN THE DEVELOPMENT OF MAINLY DIURNALLY
DRIVEN CONVECTION MONDAY AND TUESDAY.

ONCE AGAIN GUIDANCE TEMPERATURES ARE IN GOOD AGREEMENT. MET HAS
JUST BARELY BEATEN MAV THE PAST FEW DAYS AND WILL SHADE
TEMPERATURES CLOSER TO MET BASED UPON LOCAL BIASES.

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
OVERALL WET PATTERN REMAINS ACROSS THE FORECAST AREA THROUGH THE
EXTENDED PERIODS. ANOTHER SHORT WAVE MOVES ACROSS THE EASTERN U.S.
BY MIDWEEK...BUT EXTENDED MODELS KEEP MUCH OF THE DYNAMICS FURTHER
NORTH AS AN UPPER RIDGE BUILDS WESTWARD ACROSS THE FLORIDA
PENINSULA. GOOD GULF MOISTURE ACROSS THE AREA WILL ALLOW DIURNAL
CONVECTION TO CONTINUE TO FIRE EACH AFTERNOON/EVENING THROUGH THE
END OF THE WEEK. GUIDANCE TEMPERATURES ADVERTISING NEAR NORMAL AND
SEE NO REASON TO DEVIATE.

&&

.AVIATION...
FEW SHOWERS/ISOLATED TSTORMS AFFECTING PORTIONS OF THE COUNTY
WARNING AREA EARLY THIS MORNING...MAINLY NORTH AND EAST. CURRENT
THINKING IS THAT WE MAY HAVE TO CARRY VCSH AT A FEW LOCATIONS FOR A
COUPLE OF HOURS THIS MORNING...BUT THAT WILL BE BASED PRIMARILY ON
LATEST RADAR BEFORE TAF RELEASE. LOOK FOR SHOWERS AND SCT TSTORMS TO
BECOME MORE WIDESPREAD THIS AFTERNOON (MAINLY AFTER 17Z)...AS
HEATING COMES INTO PLAY. OTHERWISE LOOK FOR VFR TO LOW VFR
CONDITIONS TO BE THE RULE THROUGH THE DAY WITH MAINLY MID/HIGH
DOMINATING THIS MORNING WITH SCT TO BKN CLOUDS IN THE 4 TO 6 THSD
FT RANGE LATE MORNING INTO THE AFTERNOON. HAVE SEEN HINTS OF PATCHY
IFR CLOUDS (6 TO 8 HUNDRED FEET) DEVELOPING ACROSS PORTIONS OF
CENTRAL GEORGIA...AND MAY HAVE TO CARRY IN MACON TAF FOR A FEW
HOURS. SO FAR VSBYS HOLDING 6+...BUT HAVE NOT RULED OUT PATCHY FOG
WITH MVFR VSBYS DEVELOPING BETWEEN NOW AND MID MORNING. SOUTHWEST
WINDS 6 TO 10 KTS LOOK GOOD FOR MUCH OF THE PERIOD...EXCEPT
STRONGER/GUSTY IN AND AROUND TSTORMS.

49
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          89  67  89  69  91 /  30  20  20  10  20
ATLANTA         88  69  89  71  90 /  30  20  20  10  20
BLAIRSVILLE     84  62  88  63  88 /  30  20  20  10  20
CARTERSVILLE    91  64  91  67  90 /  40  20  20  10  20
COLUMBUS        89  72  91  72  93 /  40  20  30  10  30
GAINESVILLE     89  68  88  69  90 /  30  20  20  10  20
MACON           90  71  92  70  95 /  40  20  30  10  30
ROME            92  67  93  69  93 /  30  20  20  10  20
PEACHTREE CITY  89  65  90  67  90 /  30  20  20  10  20
VIDALIA         91  71  88  70  92 /  50  20  40  10  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

12
Hazardous weather outlook, Jul 6, 5:23 AM EDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 AM EDT SUN JUL 6 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
523 AM EDT SUN JUL 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT.
ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A COLD FRONT MEANDERING NEAR THE TENNESSEE-GEORGIA BORDER...
AND A PASSING UPPER LEVEL DISTURBANCE WILL ENHANCE THUNDERSTORM
DEVELOPMENT ACROSS NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS
WILL BE CLOUD TO GROUND LIGHTNING. HOWEVER...STRONG WINDS AND LARGE
HAIL WILL BE POSSIBLE IN ANY ISOLATED PULSE SEVERE THUNDERSTORM THAT
DEVELOPS. ISOLATED SEVERE STORMS WILL BE POSSIBLE JUST ABOUT
ANYWHERE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND
EVENING.

.DISCUSSION...
AN UPPER LEVEL DISTURBANCE AND A STATIONARY FRONT NEAR THE
TENNESSEE-GEORGIA BORDER WILL AID IN THE DEVELOPMENT OF
THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND
TONIGHT. INSTABILITY WILL BE MODERATE WITH CAPE VALUES FROM 1000
TO 2000...AND LIFTED INDICES IN THE MINUS 2 TO MINUS 4 RANGE. A
FEW OF THE THUNDERSTORMS COULD BE SEVERE...PRODUCING DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY...MAINLY DURING
THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 6, 1:56 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
156 PM EDT SUN JUL 6 2008

GAZ046-061830-
156 PM EDT SUN JUL 6 2008

...SIGNIFICANT WEATHER ALERT FOR STRONG WINDS AND FREQUENT LIGHTNING
IN ROCKDALE COUNTY UNTIL 230 PM EDT...

AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER NORTH ROCKDALE COUNTY FROM NEAR
LAKEVIEW ESTATES TO NORTHEAST OF MILSTEAD...AND MOVING NORTHEAST AT
5 TO 10 MPH.

WIND GUSTS OF 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE LIKELY AS THESE STORMS MOVE ACROSS ROCKDALE
COUNTY THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE MILSTEAD...LAKEVIEW ESTATES AND CONYERS.
Special weather statement, Jul 6, 2:12 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
212 PM EDT SUN JUL 6 2008

GAZ033-034-044>048-055-057-061900-
212 PM EDT SUN JUL 6 2008

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN HENRY...CLAYTON...
NEWTON...ROCKDALE...WALTON...DEKALB...GWINNETT AND FULTON COUNTIES
UNTIL 300 PM EDT...

AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS THAT EXTENDED FROM CENTRAL
FULTON...ACROSS CLAYTON...NORTH HENRY...SOUTH DEKALB...NORTH
ROCKDALE AND INTO CENTRAL WALTON COUNTIES. THESE STORMS WERE
DRIFTING SLOWLY TO THE EAST AND PRODUCING VERY HEAVY RAIN.

RAINFALL AMOUNTS BETWEEN 2 TO 3 INCHES CAN BE EXPECTED THROUGH 300
PM EDT. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES ACROSS PORTIONS OF HENRY...CLAYTON...NEWTON...
ROCKDALE... WALTON... DEKALB...GWINNETT AND FULTON COUNTIES.

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. DO NOT DRIVE THROUGH AREAS WHERE WATER COVERS THE
ROAD.
Special weather statement, Jul 6, 2:35 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
235 PM EDT SUN JUL 6 2008

GAZ057-061900-
235 PM EDT SUN JUL 6 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...EXCESSIVE
LIGHTNING...TORRENTIAL RAINFALL AND 40 MPH WINDS IN HENRY COUNTY
UNTIL 300 PM EDT...

AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WHITEHOUSE TO 8 MILES SOUTHWEST OF
FLIPPEN...MOVING EAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS HENRY COUNTY THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE WHITEHOUSE...FLIPPEN...OLA...MCDONOUGH AND
BLACKSVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Local storm report, Jul 6, 2:52 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 PM EDT SUN JUL 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     4 ESE POWDER SPRINGS    33.84N 84.62W
07/06/2008                   COBB               GA   COUNTY OFFICIAL

            SIX TREES DOWN BETWEEN POWDER SPRINGS AND MABLETON.

0140 PM     LIGHTNING        POWDER SPRINGS          33.87N 84.68W
07/06/2008                   COBB               GA   COUNTY OFFICIAL

            LIGHTNING INDUCED HOUSE FIRE.

&&

SBK
Special weather statement, Jul 6, 2:56 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
256 PM EDT SUN JUL 6 2008

GAZ050-061930-
256 PM EDT SUN JUL 6 2008

...SIGNIFICANT WEATHER ALERT FOR STRONG WINDS...FREQUENT LIGHTNING
AND HEAVY RAIN IN GREENE COUNTY UNTIL 330 PM EDT...

AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER GREENSBORO...AND MOVING EAST
NORTHEAST AT 10 MPH.

WIND GUSTS OF 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY
AS THESE STORMS MOVE ACROSS MAINLY CENTRAL GREENE COUNTY THROUGH 330
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
VEAZEY...GREENSBORO...PENFIELD...SILOAM...UNION POINT AND WOODVILLE.

RAINFALL AMOUNTS BETWEEN 2 TO 3 INCHES CAN BE EXPECTED ACROSS GREENE
COUNTY...INCLUDING THE CITIES OF VEAZEY...GREENSBORO...PENFIELD...
SILOAM...UNION POINT AND WOODVILLE. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.
Special weather statement, Jul 6, 3:03 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
303 PM EDT SUN JUL 6 2008

GAZ047>050-057-061930-
303 PM EDT SUN JUL 6 2008

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND FREQUENT LIGHTING IN
HENRY...NEWTON...GREENE...MORGAN AND WALTON COUNTIES UNTIL 330 PM
EDT...

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS THAT EXTENDED FROM NEAR HAMPTON IN
HENRY COUNTY TO NEAR GREENSBORO IN GREENE COUNTY. THESE STORMS WERE
MOVING TO THE EAST AT 5 TO 10 MPH.

RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT TIME CAN BE EXPECTED.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...AND LOW SPOTS ON STREETS AND UNDERPASSES. DRIVERS
SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES.
PONDING OF WATER ON ROADWAYS IS LIKELY...SO DONT TRY TO DRIVE
THROUGH WATER COVERED ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 1:24 PM EDTSevere Thunderstorm WarningFFCCobb25 min
Jul 6, 7:04 PM EDTSevere Thunderstorm WarningFFCCherokee26 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.